Acne Archives

Accutane

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Accutane & Tanning

Posted by Kristie on February 02, 2001 at 17:35:04:

I am getting married in September and of course I want to be dark and flawless. The only thing so far that has cleared up the acne on my back and shoulders is tanning. My derm wants to put me on Accutane starting mid-Feb. and I should be off by mid. July (5 month course). I know not to tan while on this med but how long should I wait after getting off of it. Basically this gives me 2 months from getting off accutane until my Sept. 22 wedding. Should I wait and tan now and do accutane later or start now and trust it will be out of my system in one month? Anyone had this prob. or tanned soon after accutane. By the way I am no fan of tanning but this is all that works. The shorter the period of time I tan, the better and only for special occasions. Also has anyone tried Mystic Tan for covering blemishes?



Re: Accutane & Tanning

Posted by kmd on February 02, 2001 at 22:09:43:

In Reply to: Accutane & Tanning posted by Kristie on February 02, 2001 at 17:35:04:

Kristie, I don't know about tanning after Accutane but please do read through the acne archives before you make your final decision to go on this drug - so many people regret ever taking Accutane (regret that can last a lifetime), so why not make sure about your decision now since you have some time? Also, please look into the recent discussions here on B5 and acne, the research looks VERY impressive to me and I'm going to try it myself. Good luck and take care!




Re: Accutane & depression

Posted by Ryan on February 03, 2001 at 00:56:26:

In Reply to: Accutane & Tanning posted by Kristie on February 02, 2001 at 17:35:04:

I took Accutane for a extended period of time when I was younger and I believe it led to my psychological problem. I now and have been taking anti-depressants ever since I started taking accutane. Some of the other side affects I have had are stomach problems and high cholesterol to name a few. I am wondering if I have a possible lawsuit on my hands. I am only asking because I know there are many people like myself who have suffered and and those who have taken there lives. So what do you think? Is it fair that I have had a mental illness for the last 6 years? Not to mention other health problems. Basically I am looking for advice on whether there is something I can do.



Dr. Walt, I am thinking accutane maybe my only resort? Help

Posted by Kristie on February 06, 2001 at 12:44:34:

In Reply to: Re: Accutane & Tanning posted by kmd on February 02, 2001 at 22:09:43:

I first heard about accutane about a month ago, so I did the research found this page and it scared me to death so I decided against it. Then I went to my derm to find out what I could do about the scaring on my face. She said my acne was still too active and that I needed to do something now before it was too late to reverse the damage my acne is causing. She suggested accutane w/out mentioning much about the risks. I wanted to believe that this was going to be my solution and that maybe this BB was only a post of the most bizarre cases of side effects. I tried to just ignore everyone on this page and their warnings. But I came back one last time to read the responses to my tanning question and I have decided to wait and if I choose to go on accutane I am going wait until after my September wedding or maybe not at all. Just FYI. I have read every archive on this site and researched all the links. Also I have tried Retin-A, Brevoxyl, Cleocin-T, minocyclin, tetro-cyclin and a few other things, none have worked. What else can I do? Oh and I have tried altering my diet. No Luck! Any advice? This is a very frustrating lifestyle. I am being driven to try almost anything at this point. Please any advice would be appreciated.



Re: Dr. Walt, I am thinking accutane maybe my only resort? Help

Posted by Walt Stoll on February 08, 2001 at 11:05:11:

In Reply to: Dr. Walt, I am thinking accutane maybe my only resort? Help posted by Kristie on February 06, 2001 at 12:44:34:

Hi, Kristie.

You have done your homework. Congratulations. That means that you will now make an informed choice! If you have read the package insert for accutane you knos at least some of your risks of that decision. I would not take the word of any doc.

Let us know how you do.

Walt



Krista--did you try Azelex? nmi

Posted by Jenna on February 08, 2001 at 17:53:52:

In Reply to: Dr. Walt, I am thinking accutane maybe my only resort? Help posted by Kristie on February 06, 2001 at 12:44:34:

;



Re: Accutane & depression

Posted by
Shannon on February 10, 2001 at 22:37:27:

In Reply to: Re: Accutane & depression posted by Ryan on February 03, 2001 at 00:56:26:

Ryan,
I am a 4th year graduate student and I am writing my dissertation on "The Psychological Effects of Accutane in Adult Dermatologic Patients". I am also a prior Accutane patient. I am curious about your situation and would like to learn more about what you have and are currently going through. I feel there is a link between Accutane and depression and would love to give you more information if you have any questions or concerns.



Re: Dr. Walt, I am thinking accutane maybe my only resort? Help

Posted by Kristie on February 13, 2001 at 20:11:58:

In Reply to: Re: Dr. Walt, I am thinking accutane maybe my only resort? Help posted by Walt Stoll on February 08, 2001 at 11:05:11:

I have decided not to go back to this dermatologist as her unrealistic assesment of this drug accutane almost caused me to make what I am afraid would have been a big mistake. As for now I feel lucky to have found a way to control and live with my acne. Pro-activ has made an incredible difference to my severe acne. I would recommend that anyone just try this. There are no side effects other than a little dry skin. You must stick to the routine though, but for me it was worth it. I am always open to suggestions on permanet solutions though and will check back periodically. Thanks for the posts and responses!



Re: Dr. Walt, I am thinking accutane maybe my only resort? PRO-ACTIVE (archive)

Posted by Walt Stoll on February 15, 2001 at 10:09:17:

In Reply to: Re: Dr. Walt, I am thinking accutane maybe my only resort? Help posted by Kristie on February 13, 2001 at 20:11:58:

Thanks, Kristie.

Let us know how you are doing.

Namaste`

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!